MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane mac-loc locking loop biliary drainage catheter was placed into the transplanted kidney and bladder of a patient during a nephroureteral drainage procedure.Hub separation from the catheter was reported to have happened two times, one week apart.In the second occurrence, it was found post procedure that the catheter had separated from the hub.The defective catheter was removed and replaced with a like device.A section of the device did not remain inside the patient¿s body.The first occurrence is detailed in medwatch 1820334-2018-02359.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional information: investigation - evaluation a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, as well as a visual inspection and dimensional verification of the returned device was conducted during the investigation.One locked 14.0fr mac-loc catheter was returned for investigation.The hub was separated from the catheter flaring and biological matter is present on the device.An adapter was attached to the end of the hub.The catheter tubing has been separated into two segments and it appears to have been cut.From the flare of the catheter to the cut, the segment measures approximately 10.0cm.The remaining portion, to the end of the pigtail, measures around 35.7cm.Upon removal of the connector cap, the suture was found to be wound in the threads of the hub.There appeared to be no damage to the distal portion of the hub or the connector cap.The catheter flare appears shallow and lopsided, has rough edges and is out of round.Due to the compression of the flare within the cap and the potential for damage upon removal, it cannot be determined if the flare was manufactured to specifications.Dimensional analysis of all devices components confirmed that the device had been manufactured within the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The instructions for use (ifu) instruct the user to inspect the product prior to use to ensure that no damage has occurred.A review of the device history record showed nonconformances for seven devices were scrapped out for improperly secured fittings, one for side port plugs being inside the catheter, one for suture damage and five were reworked for loose foreign matter.Nonconformances were also reported in the catheter subassembly for eighteen devices that were scrapped for foreign matter, fifty-four were scrapped for incorrect form and six were scrapped for irregular coating.Additional nonconformances were found in the catheter tubing subassembly as twelve devices were scrapped for foreign matter, twelve for bad pattern, thirty-seven for a sleeve that would not fit over the catheter and the quantity was reworked for correction.It should be noted that there was one other complaint reported from the main lot for leakage.Based on the information provided, the examination of the returned product and the results of our investigation, a definitive cause could not be established.Appropriate measures have been taken to address this failure mode.Per the quality engineering risk assessment no further action is required the appropriate personnel have been notified and cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7852462
Report Number1820334-2018-02532
Device Sequence Number1678527
Product Code GCA
UDI-Device Identifier00827002095007
UDI-Public(01)00827002095007(17)210524(10)8907168
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2021
Device Model NumberN/A
Device Catalogue NumberULT14.0-38-40-P-32S-CLB-RH
Device Lot Number8907168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;